Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

3 weeks into meds

Terry01Terry01 Posts: 13
3 weeks into meds now and was hoping someone can reply to my questions.

10mg methetrexate. weekly with folic acid everyday except MTX day.
500mg naprosyn x 2 daily

I feel even more tired than before my treatment began, when I take the MTX on a monday...I start to feel off after around 3 hours later. But as the week goes on I feel more active. I saw my rhumey mid jan and at that time my symptoms were not that bad ..Achey wrist/fingers and ankle/toes. Now just over a month later I feel alot worse, I am starting to get pains in my elbow and my knees..cant explain really..No pain or stiffness...but they feel weak and they seem to wobble abit sometimes.

My questions are..
I will be going from 10mg to 15 mg in 2 weeks, will this make things worse in terms of my tiredness?

I am aware that things wont happen overnight but..how long do I give it before I should expect some improvement (rather than decline)?

And what exactly is The Naprosyn supposed to do? I have been on them for over a month and there is no reduction in the pain I get at night or in the mornings. Is there another painkiller I can try (with Doctors approval obviously). I was pretty much hoping I could be fit enough for work anytime soon as I have a possible contract coming up. Because at the moment my hands and wrists/ankle couldnt take the punisment.
Nipping to Tesco for a few bits really puts a strain on me..so 8 hours a day is going to be difficult unless I can get something consistant to help me through.
What alternative pain medications should I discuss with my doctor?

Thank you for any advice.

Happy Valantines Day!

Terry.

Comments

  • CJHunterCJHunter Posts: 1,038
    edited 30. Nov -1, 00:00
    Hi Terry, it might be best to post thi on living with forum, more peeps look there :)

    With regards to meds, do you have your reummy nurses number, they should be able to advise with regards to the metx. The naproxyn is an anti inflamitory, did the hosp docs not discuss what they were for etc??

    Maybe as you are feeling worse you should call the reummy dept for advice.

    take care. (())
    Clare xxeyeore-1.jpg
  • helpline_teamhelpline_team Posts: 2,016
    edited 30. Nov -1, 00:00
    Hi Terry,

    Happy Valentines day to you,

    Firstly I would like to say how sorry I am to hear of the side affects you are experiencing, when you are put on new medication, we always hope for quick results, however this us not always the case. Methotraxtate can take from 3-12 weeks before you see any benefit.

    The fatigue/ weakness you are experiencing, could be your body adjusting to the new medication. However we cannot say whether increasing the dose will increase the tiredness you are experiencing, but I would encourage you to make an appointment to see your rheumy to discuss this?

    Naproxen is a commonly prescribed pain management medication designed to help with pain and inflammation, as we are not medically trained we cannot say what other pain medication would be available to you. However I would encourage you to make an appointment with your doctor to discuss alternatives.

    As you mention that you are considering going back to work, it worth reading our ‘Working with arthritis booklet: http://www.arthritiscare.org.uk/PublicationsandResources/Listedbytype/Booklets/main_content/WorkingbookletJan11.pdf
    As you may find self management techniques, such as slowly staggering your return to work more manageable.

    Adele
  • Terry01Terry01 Posts: 13
    edited 30. Nov -1, 00:00
    Thank you Adele and CJ.

    Yes the doc explained everything at my consultation..but I found myself getting a bit overwhelmed with it all.

    The naprosyn was explained to me..a sort of super anti-inflamatory.
    I was just wondering if it worked well for others..as to me its seems like a pill taking exercise and not much else.

    I agree..time will tell though.
    As for the side effects..I expected some anyway, and at the moment its not bad enough to go back and ask for any sort of change. So I will crack on with it.

    I will be discussing possible pain meds with my GP before I do anything.

    Thanks for your advice.

    Terry
  • RichTRichT Posts: 35
    edited 30. Nov -1, 00:00
    Hi Terry
    I am on methetrexate and can honestly say it has done me no good whatsoever, I also suffer side effects of extreme fatigue and feel really odd the day after taking them. I notice from what you said you take folic acid 6 days a week!! I was only instructed to take them 2 days before my dose of methetrexate, I know it is supposed to take anything up to 12 weeks to take effect but I have been on it some 6 months with no change, I have been taking Enbrel with it once a week for about 3 months now with still no change either but I know for some these meds can both make the world of difference. Hopefully they will do you some good. :wink:
Sign In or Register to comment.